Alert archive / Missouri / Flash Flood Watches in 2021
Flash Flood Watch 7, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Jul 15, 2021, 3:20 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jul 15, 2021, 4:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2021, 3:20 AM CDT (08:20 UTC)
- In effect from
- Jul 15, 2021, 4:00 PM CDT
- Expired
- Jul 16, 2021, 1:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143 WGUS63 KSGF 150820 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Springfield MO 320 AM CDT Thu Jul 15 2021 KSZ073-097-101-MOZ066-077-088-093-101-151630- /O.NEW.KSGF.FF.A.0007.210715T2100Z-210716T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Carthage, Stippville, Chicopee, Goodman, Noel, Lowell, Columbus, Fort Scott, Neutral, South West City, Pineville, Kenoma, Rocky Comfort, Riverton, Neosho, Lamar, Joplin, Baxter Springs, Lone Oak, Pittsburg, Anderson, Pawnee Station, Nevada, and Sherwin 320 AM CDT Thu Jul 15 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON... The National Weather Service in Springfield has issued a * Flash Flood Watch for Portions of southeast Kansas, including the following areas, Bourbon, Cherokee and Crawford. Portions of Missouri, including the following areas, Barton, Jasper, McDonald, Newton and Vernon. * From this afternoon through Friday afternoon. * Repeating heavy rain over the same locations will be possible as thunderstorms develop late this afternoon and continue into tonight. * Localized flash flooding will be possible. Watch for flash flooding in areas where heavy rain has occurred or has occurred upstream from your location. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Lindenberg
5 follow-up statements
324 WGUS63 KSGF 152047 FFASGF Flood Watch National Weather Service Springfield MO 347 PM CDT Thu Jul 15 2021 KSZ073-097-101-MOZ066-077-088-093-101-160900- /O.CON.KSGF.FF.A.0007.210715T2100Z-210716T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Carthage, Stippville, Chicopee, Goodman, Noel, Lowell, Columbus, Fort Scott, Neutral, South West City, Pineville, Kenoma, Rocky Comfort, Riverton, Neosho, Lamar, Joplin, Baxter Springs, Lone Oak, Pittsburg, Anderson, Pawnee Station, Nevada, and Sherwin 347 PM CDT Thu Jul 15 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY FRIDAY AFTERNOON... The Flash Flood Watch continues for * Portions of southeast Kansas, including the following areas, Bourbon, Cherokee and Crawford. Portions of Missouri, including the following areas, Barton, Jasper, McDonald, Newton and Vernon. * Through Friday afternoon. * Periods of thunderstorms through early Friday will have the potential to produce a quick one to two inches of rain with locally higher amounts. High rainfall rates will support flash flood potential in the watch area. * Small creeks, poor drainage areas, and low water crossings will be especially prone to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DSA
837 WGUS63 KSGF 160224 FFASGF Flood Watch National Weather Service Springfield MO 924 PM CDT Thu Jul 15 2021 KSZ073-097-101-MOZ066-077-088-093-101-161030- /O.CON.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Carthage, Stippville, Chicopee, Goodman, Noel, Lowell, Columbus, Fort Scott, Neutral, South West City, Pineville, Kenoma, Rocky Comfort, Riverton, Neosho, Lamar, Joplin, Baxter Springs, Lone Oak, Pittsburg, Anderson, Pawnee Station, Nevada, and Sherwin 924 PM CDT Thu Jul 15 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * Portions of southeast Kansas, including the following areas, Bourbon, Cherokee and Crawford. Portions of Missouri, including the following areas, Barton, Jasper, McDonald, Newton and Vernon. * Through Friday afternoon. * Clusters of thunderstorms extending across southern Kansas will move eastward through southeast Kansas into western Missouri overnight. Pockets of two to four inches of rain will be possible...leading to flash flooding. * Small creeks, poor drainage areas, and low water crossings will be especially prone to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SR
462 WGUS63 KSGF 160745 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Springfield MO 245 AM CDT Fri Jul 16 2021 MOZ055>058-067>071-078>083-089>092-094>096-102>105-161545- /O.EXA.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Dade-Greene-Webster- Wright-Lawrence-Christian-Douglas-Barry-Stone-Taney-Ozark- Including the cities of Crockerville, Madry, Bolivar, Lake Ozark, Squires, Cole Camp, March, Decaturville, Plato, Olive, Crane, Vanzant, Windyville, Rome, Laurie, Stockton, Greenfield, Pittsburg, Silver Dollar City, Waynesville, Elsey, Eldon, Branson, Darien, Jadwin, Roby, Duncan, Northview, Whitakerville, Monett, Mora, Laquey, Aurora, Lynchburg, Wasola, Northwye, Howes, Forsyth, Hollister, Lockwood, Caplinger Mills, Christian Center, Kimberling City, Hermitage, Rolla, Stover, Dawson, Filley, Quincy, Springfield, Vichy, Village of Four Seasons, Cedar Springs, Tiffin, Lake Spring, Bangert, Johnson City, Seymour, Buffalo, Mountain Grove, Ozark, Nixa, Mansfield, Roach, Camdenton, Charity, Lincoln, Weaubleau, Indian Point, Rocky Mount, Goodhope, Edgewater Beach, Kirbyville, Lebanon, Graff, Salem, Plad, Ava, Foose, Aurora Springs, Cassville, Gladden, Versailles, Ozark Beach, Bendavis, Marshfield, Appleton City, Powersite, Meinert, Marionville, Dogwood, Fort Leonard Wood, Mount Vernon, El Dorado Springs, Arnica, Rogersville, Osage Beach, Selmore, Edmonson, Huggins, Cross Timbers, Wheatland, and Warsaw 245 AM CDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The National Weather Service in Springfield has expanded the * Flash Flood Watch to include Portions of central, east central, south central, southwest, and west central Missouri, including the following areas, in central Missouri, Benton, Camden, Hickory, Maries, Miller, Morgan and Pulaski. In east central Missouri, Phelps. In south central Missouri, Dent and Texas. In southwest Missouri, Barry, Cedar, Christian, Dade, Dallas, Douglas, Greene, Laclede, Lawrence, Ozark, Polk, Stone, Taney, Webster and Wright. In west central Missouri, St. Clair. * Until 1 PM CDT this afternoon. * Thunderstorms with very heavy rain will train across the same locations through midday Friday. One to four inches of rain with localized higher amounts will be possible. * Flash flooding will be possible, especially in low lying areas near creeks, rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ073-097-101-MOZ066-077-088-093-101-161545- /O.CON.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Carthage, Stippville, Chicopee, Goodman, Noel, Lowell, Columbus, Fort Scott, Neutral, South West City, Pineville, Kenoma, Rocky Comfort, Riverton, Neosho, Lamar, Joplin, Baxter Springs, Lone Oak, Pittsburg, Anderson, Pawnee Station, Nevada, and Sherwin 245 AM CDT Fri Jul 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of southeast Kansas, including the following areas, Bourbon, Cherokee and Crawford. Portions of Missouri, including the following areas, Barton, Jasper, McDonald, Newton and Vernon. * Until 1 PM CDT this afternoon. * Thunderstorms with very heavy rain will train across the same locations through midday Friday. One to four inches of rain with localized higher amounts will be possible. * Flash flooding will be possible, especially in low lying areas near creeks, rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Lindenberg
445 WGUS63 KSGF 161632 FFASGF Flood Watch National Weather Service Springfield MO 1132 AM CDT Fri Jul 16 2021 ...Flash Flood Watch for portions of Southwest and South Central Missouri... .Moderate to heavy rain will continue through 1 PM in portions of Southwest and South Central Missouri. Runoff from this rain could produce flooding and will bring a rise to creeks, streams and rivers. Stay aware near low water crossings. KSZ073-097-101-MOZ055>058-066>071-077>081-088>095-101>103-161745- /O.CAN.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 1132 AM CDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Kansas and Missouri has been cancelled. The heavy rain has ended. Creeks, rivers and streams will be on the rise with runoff from the previous rainfall. Remain vigilant near low water crossings. $$ MOZ082-083-096-104-105-161800- /O.CON.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Texas-Dent-Douglas-Taney-Ozark- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 1132 AM CDT Fri Jul 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of south central Missouri and southwest Missouri, including the following areas, in south central Missouri, Dent and Texas. In southwest Missouri, Douglas, Ozark, and Taney. * Until 1 PM CDT this afternoon * Thunderstorms with very heavy rain will train across the same locations through midday Friday. One to four inches of rain with localized higher amounts will be possible. * Flash flooding will be possible, especially in low lying areas near creeks, rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
530 WGUS63 KSGF 161801 FFASGF Flood Watch National Weather Service Springfield MO 101 PM CDT Fri Jul 16 2021 ...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... .Showers and thunderstorms are ending across the area. The flash flood watch will be allowed to expire. MOZ082-083-096-104-105-161915- /O.EXP.KSGF.FF.A.0007.000000T0000Z-210716T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Texas-Dent-Douglas-Taney-Ozark- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 101 PM CDT Fri Jul 16 2021 ...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... The Flash Flood Watch for portions of south central Missouri and southwest Missouri will expire at 1 PM CDT this afternoon. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 15, 3:03 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 15, 3:03 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Springfield MO 303 AM CDT Thu Jul 15 2021 .SHORT TERM...(Today and tonight) Issued at 303 AM CDT Thu Jul 15 2021 Convection was occurring from southwest Kansas into northern IL, roughly along and ahead of a surface cold front. Mild and humid air was south of the front across the forecast area with temperatures in the low to mid 70s and dew points from the mid to upper 60s. An upper level trough was located over the central high plains. The chance of strong/severe storms and excessive rain will be the main forecast focus. The morning should remain mostly dry across the area, with the upper level trough shifting eastward into eastern KS by midday and the bulk of the convection remaining north of the CWA. Some showers/storms may clip our far northern CWA by late morning. As the upper level trough and shortwave energy begin to spread into the area during the afternoon, convection will begin to develop further south into the area and eventually become more widespread during the evening and overnight periods. There is a marginal risk of severe storms mainly along and north of the I-44 corridor within the forecast area. This will mainly occur during the late afternoon into the evening hours when the best instability will occur. 0-6km bulk shear values of 20 to 30 kts will be possible from the late afternoon into the evening. The main risk with the stronger storms will be with damaging wind gusts. It looks like the most significant risk with the storms though will be with the potential of excessive rainfall. PW values of around 2" will spread into the area ahead of the shortwave and front late this afternoon and tonight. Repeat heavy rainfall over the same locations would probably lead to some localized excessive rain and flooding tonight, mainly over our southeast KS counties and part of west central into southwest MO. .LONG TERM...(Friday through Wednesday) Issued at 303 AM CDT Thu Jul 15 2021 The surface front will continue to shift east across the area on Friday into Friday night with the chances of convection shifting more eastward across the area. Drier air will move in behind the upper level wave. Another shortwave will track into the area late Saturday into Saturday night and bring in the next area of showers and thunderstorms, mainly across the southwest 1/2 of the CWA. Drier conditions look more likely after the weekend with the majority of the convection remaining south of the area and surface high pressure moving into the area from the north. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Pilots flying in and out of the southwest Missouri airports can expect fair weather VFR conditions through tonight and most of Thursday. By late Thursday afternoon, a frontal system will approach from the northwest, forcing showers and thunderstorms. This activity could be numerous and widespread, resulting in heavy downpours, cloud to ground lightning, and localized wind gusts. Prior to the arrival of tomorrow's front, surface winds could become gusty at times out of the southwest. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Cramer
Hazardous weather outlook, Jul 14, 7:52 PM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 752 PM CDT Wed Jul 14 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 752 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chances for thunderstorms will increase late in the day Thursday, Thursday night, and Friday with a few strong to severe storms and heavy rainfall with a few reports of flash flooding possible. Scattered storms will continue at times through the weekend with a weak stalled front over the area. High pressure may push better storm chances to the south by Monday. Afternoon heat index values in 90s are expected Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Ungar
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:27 AM CDT | River Flood Watch | SGF | Vernon | 19 hr |
| Jul 15, 2:55 PM CDT | River Flood Watch | SGF | Vernon | 5 days |
| Jul 15, 3:39 PM CDT | Special Weather Statement | SGF | Morgan | 21 min |
| Jul 15, 2:58 PM CDT | River Flood Watch | SGF | Bourbon | 68 hr |
Nearby
Flash Flood Watches in Missouri, 2021Flash Flood Watches in Kansas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.